Hail, Red River
- When
- June 9, 12:45 PM CST
- Where
- Red River County, 0.59 mi E of Coushatta
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.020, -93.340
Scattered to numerous showers and thunderstorms redeveloped early Monday morning, June 9th across extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas and Northwest Louisiana, as the nocturnal low level jet interacted with the retreating surface front. While these storms were not severe, they did produce an extended period of locally heavy rainfall especially across northern Bowie…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered to numerous showers and thunderstorms redeveloped early Monday morning, June 9th across extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas and Northwest Louisiana, as the nocturnal low level jet interacted with the retreating surface front. While these storms were not severe, they did produce an extended period of locally heavy rainfall especially across northern Bowie County Texas, as well as Little River, northern Miller, and southern Hempstead counties in Southwest Arkansas, where surface gauge and radar estimated determined that widespread 3-6+ inches of rain had fallen in 2-3 hours. As a result, flash flooding was observed just west of Texarkana, TX as well as across much of Little River County Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 9, 11:08 AM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1208 PM CDT MON JUN 9 2014 .DISCUSSION... AS PREVIOUSLY DISCUSSED...SEVERE THUNDERSTORM WATCH NUMBER 267 HAS BEEN ISSUED FOR PORTIONS OF N LA AND SRN AR THROUGH 7 PM. STORM INTENSITY...PARTICULARLY AHEAD OF THE MAIN LINE OF STORMS...HAS INCREASED OVER THE LAST FEW VOLUME SCANS. /12/ && .PREV DISCUSSION... /ISSUED 1045 AM CDT MON JUN 9 2014/ DISCUSSION... LINE OF STORMS CONTINUES TO MARCH EWD ACROSS THE REGION THIS MORNING IN ASSOCIATION WITH AN UPPER LOW OVER NRN OK AND ITS ATTENDANT COLD FRONT. STORMS HAVE REMAINED SUB-SEVERE THUS FAR... BUT WILL BE HEADING INTO A MORE UNSTABLE ENVIRONMENT AS THEY PUSH INTO NRN LA/SRN AR. SPC IS WATCHING CLOSELY FOR THE POSSIBILITY OF NEEDING A CONVECTIVE WATCH FOR SEVERE POTENTIAL AS THESE STORMS MOVE EWD. HAVE MADE SOME UPDATES TO SEVERAL GRID ELEMENTS TO ACCOUNT FOR THE AFFECT OF THE ONGOING STORMS...WHICH INCLUDED LOWERING TEMPS ACROSS OUR WRN AREAS AND TWEAKING POPS A BIT. UPDATED TEXT PRODUCTS ARE ALREADY OUT. /12/ PREV DISCUSSION... /ISSUED 337 AM CDT MON JUN 9 2014/ DISCUSSION... VERY SLOWLY NWD MOVG FRONTAL BOUNDARY...HAS BECOME STATIONARY...AND TRAINING TSTMS PRODUCING VERY HEAVY RAIN TOTALS ALONG RED RIVER VALLEY...EASTWARD TO TXK. DEPENDING ON WHETHER THIS AXIS FLUCTUATES DURG THE MORNING...SOME FLOODING COULD POSSIBLY OCCUR ACROSS THIS REGION TODAY...AS UPSTREAM AREAS OF CONVECTION RUNNING DUE WEST......TO NEAR THE PANHANDLE. HOWEVER...THIS AXIS WILL MOST LIKELY SHIFT AS UPPER LOW DEVELOPS OVER CENTRAL PLAINS LATER TODAY AND BEGINS TO DIG SLIGHTLY TOWARDS NORTHERN ARKANSAS AS LOW CLOSES OFF. IN RESPONSE...CONVECTIVE COMPLEXES TO THE WEST WILL SWING TOWARDS THE DFW METRO AREA...AND INCREASE EASTWARD INTO THE REGION BY LATER THIS MORNING. ADDITIONAL OUTFLOW BOUNDARIES IN PLACE WITH MULTI DAY CONVECTION EVENT AND CONTINUED AIRMASS SATURATION...AS MODEL SOUNDING CONTINUE TO YIELD K INDEX VALUES AROUND 40 AND PCPN WATER VALUES AROUND 2 INCHES. ALSO EXPECT ISOLD SVR STORM DEVELOPMENT...ALTHOUGH DEGREE OF AIRMASS SATURATION MAY LIMIT THIS THREAT...WILL KEEP EYE OUT FOR SWD ADVANCEMENT OF STORMS INTO UNTAPPED AIR. A GRADUAL DRYING OUT EXPECTED FROM THE WEST...AS UPPER LOW BRINGS NW FLOW INTO REGION LATER BY MIDWEEK...DEWPOINTS LOWERING INTO LOWER 60S ACROSS NORTHERN SECTIONS...AND SFC WINDS BECMG WESTERLY. GFS IS FASTER WITH THIS EVOLUTION THAN IS NAM. ONE MORE UPPER WAVE EXPECTED IN THIS NW FLOW...IN THE THURSDAY TO FRIDAY TIME FRAME...ALTHOUGH MUCH OF MOISTURE WILL BE WRUNG OUT BY THEN...SO KEEPING ONLY 20 AND 30 POPS ATTM. HAVE REMOVED ISOLD POPS FOR WEEKEND BEHIND THIS WAVE...WITH AFTN HIGHS RETURNING TO SEASONAL HIGHS OF AROUND 90 TO LOWER 90S. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 85 68 85 66 89 / 100 60 40 20 10 MLU 89 72 84 70 88 / 60 60 60 30 10 DEQ 79 65 80 63 88 / 100 60 30 20 10 TXK 82 67 82 63 88 / 100 60 40 20 10 ELD 85 68 82 67 86 / 80 70 60 30 10 TYR 82 67 86 65 89 / 100 40 20 10 10 GGG 83 68 85 65 90 / 100 50 30 20 10 LFK 87 73 88 69 90 / 100 40 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 9 2014 ARZ050-051-059-060-070-LAZ017-018-020-022-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-101200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-SABINE LA- NATCHITOCHES-GRANT-LA SALLE-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1200 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT AS AN UPPER LEVEL DISTURBANCE SPINS TO OUR NORTH. SOME LOCALIZED FLOODING WILL BE POSSIBLE WITH HEAVIER DOWNPOURS...ESPECIALLY ACROSS AREAS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS THAT RECEIVED HEAVY RAINFALL SUNDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. ARZ061-071>073-LAZ001>006-010>014-019-021-101200- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-WINN-CALDWELL- 1200 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVING ACROSS THE REGION THROUGH TONIGHT...BRINGING THE POTENTIAL FOR DAMAGING WINDS...ISOLATED LARGE HAIL...AND EVEN AN ISOLATED TORNADO OR TWO. ADDITIONALLY...THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS...WHICH MAY LEAD TO SOME LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS MAY LINGER INTO AT LEAST PART OF THE DAY ON TUESDAY...BEFORE BEGINNING TO MOVE EAST OF THE REGION. AFTER A BRIEF MID WEEK BREAK...AN UPPER LEVEL SYSTEM MAY BRING A FEW SHOWERS AND THUNDERSTORMS BACK INTO THE AREA THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. 12
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
758 AM CDT MON JUN 9 2014
ARZ059-TXZ096-097-108>112-124-125-136-091400-
BOWIE-CAMP-CASS-FRANKLIN-LITTLE RIVER-MORRIS-RED
RIVER-SMITH-TITUS-UPSHUR-WOOD-
758 AM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...
IN NORTHEAST TEXAS...
FRANKLIN...MORRIS...RED RIVER...SMITH...TITUS...UPSHUR...WOOD...
CASS...CAMP AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
BIG SANDY...BOXELDER...CASON...CEDAR SPRINGS...CLARKSVILLE...
COOKVILLE...DAINGERFIELD...DALBY SPRINGS...DE KALB...DIANA...
EAST MOUNTAIN...GILMER...HAGANSPORT...HAINESVILLE...HAWKINS...
HOARD...HOOKS...HUGHES SPRINGS...JENKINS...LEESBURG...LONE
STAR...MOUNT PLEASANT...MOUNT VERNON...NAPLES...NEW BOSTON...
NEWSOME...OMAHA...ORE CITY...PITTSBURG...PURLEY...ROCKY
BRANCH...ROSEWOOD...SCROGGINS...SIMMS...US 259 AND I 30
INTERSECTION...WEST MOUNTAIN...WILKERSON AND WINNSBORO...
AT 758 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
NORTHEAST OF CLARKSVILLE TO MOUNT VERNON TO HOARD...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF CLARKSVILLE TO 11 MILES WEST OF
MOUNT PLEASANT TO MINEOLA...MOVING EAST AT 35 MPH.
WINDS AROUND 40 MPH AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH
THESE STORMS.
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM TSTM WND DMG AVERY 33.55N 94.78W
06/09/2014 RED RIVER TX FIRE DEPT/RESCUE
DAMAGE AT AVERY SCHOOLS... TREES DOWN... ROOF DAMAGE TO
GYM... POWER OUT
&&
EVENT NUMBER SHV1400406
25The Shreveport radar (KSHV), 67 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Penny sized hail was reported off of Hwy. 165 near the University of Louisiana Monroe campus.
Two large transmission towers were downed in front of Entergy Power on Hwy. 165 south in Sterlington, Louisiana.
Trees were downed on Hwy. 165. Several powerlines were downed as well.
Trees were downed on Hwy. 4 west of Columbia, Louisiana.
Trees were downed on Hwy. 849 and also on Cypress Circle southeast of Columbia, Louisiana.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518923, 518924, 518926, 518927, 518928, 518929.